I've been taking Prestiq for more than one year for palpitations.It helped me a lot. The big question is that how to wean off this med if no smaller doze is available than 50 mg??? My doc said just half it. It's not right to crush coated pi I've put more than 50 lb which makes me consider weaning off this med. I had very rough experience when missed my doze once-vertigo, nausea, anxiety and high BP . My doc says I should half my doze. Is it appropriate to cut this pill?
6 Sep 2010
Pristiq tablets are extended release so yes you are right they shouldn't be halved. I'm not certain about what they do when weaning you down ... discuss with your doctor again. I know for some other medicines they dose every alternate day ... so that may be an option.
7 Sep 2010
ommm... I'd get a different doctor. Pristiq as it says on the medication information sheet, not to crush, chip, or half the medication as it would release too much too quickly. Your doctor should know this. You're best bet is to switch to a different SNRI, and taper off of that. Which med, I don't know as I'm not a doctor, but telling you to half it tells me that the doctor doesn't know what they're talking about... I don't mean to sound harsh, but in situations like this, it's important to have an experienced professional handling this sort of thing. Good luck, and I hope that all goes well!
15 Mar 2011
I don't think it's appropriate to cut the pills. I was on prestiq for about 9 months. With my doctor's agreement, I decided it wasn't helping me and to taper off slowly.
I tapered off for appromiatemly six weeks. During the first two weeks I skipped one day. The second two weeks I skipped two days. The third and final two weeks I skipped three days. Last week was my final week. Five days have passed since my last pill.
I've never gone this long without taking Prestiq. The side effects are managable. I feel a little dizzy, foggy and some virtigo. But it's not as bad as I expected it to be. I'm expecting the side effects from stopping the drug to go away soon.
- Pristiq Information for Consumers
- Pristiq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
3 answers • 3 Feb 2010
I've been on Pristiq for about three weeks. I am on 50mg. and so far have experienced dizziness. Will that go away in time? I have yet to see it ...
4 answers • 18 Sep 2011
I have been taking Pristiq exteded release for about 3 weeks. I also take xanax 3 times a day. I am?
... taking these meds for Anxiety/PTSD and Panic attacks. I switched from Viibryd to Pristiq. The come down from Viibryd was really scary! I thought ...
3 answers • 20 Sep 2012
I have severe health anxiety and don't want to take Xanax anymore, I also have a huge phobia of taking new medicine and anti depressants freak ...
2 answers • 19 Nov 2013